Thunderstorm Wind, Marathon
- When
- July 22, 10:23 AM CST
- Where
- Marathon County, Stratford
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.967, -90.067
Some severe thunderstorms developed in an unstable airmass ahead of an old thunderstorm complex. Damage consisted of downed trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Some severe thunderstorms developed in an unstable airmass ahead of an old thunderstorm complex. Damage consisted of downed trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 22, 10:15 AM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SUN JUL 22 2001 UPDATED ZONES THIS MORNING DUE TO MCS CONTINUING TO HOLD TOGETHER AS IT CHUGS EAST ACROSS THE CWA. SHOWERS AND THUNDERSTORM ALSO DEVELOPING OUT AHEAD OF SYSTEM IN JUICY...3.1K CAPE AIR MASS. WITH CLOUDS AND MORE PCPN LOWERED TEMPS SOME ESPECIALLY CENTRAL WI. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-221500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN JUL 22 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...BUT THEY SHOULD NOT BECOME SEVERE. THERE IS A BETTER CHANCE OF STORMS TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH WISCONSIN. MOISTURE AND INSTABILITY WILL BE MORE THAN SUFFICIENT FOR STRONG THUNDERSTORM DEVELOPMENT...BUT WIND SHEAR IS FORECAST TO BE FAIRLY WEAK. THIS LIMITATION SHOULD PREVENT A WIDESPREAD SEVERE WEATHER OUTBREAK...BUT A COUPLE STORMS COULD STILL PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. SINCE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-221500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN JUL 22 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE FORECAST AREA TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...BUT THEY SHOULD NOT BECOME SEVERE. THERE IS A BETTER CHANCE OF STORMS TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH WISCONSIN. MOISTURE AND INSTABILITY WILL BE MORE THAN SUFFICIENT FOR STRONG THUNDERSTORM DEVELOPMENT...BUT WIND SHEAR IS FORECAST TO BE FAIRLY WEAK. THIS LIMITATION SHOULD PREVENT A WIDESPREAD SEVERE WEATHER OUTBREAK...BUT A COUPLE STORMS COULD STILL PRODUCE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. SINCE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The La Crosse radar (KARX), 155 km away, was scanning. The volume nearest the first event began at 16:25 UTC.
5 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyWarnings in Wisconsin, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262502, 5262503, 5262504, 5262505, 5262506.